MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The dragonfly opstar imaging catheter device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mid left anterior descending (lad).The bmw universal guidewire was advanced to the distal lad and into a small diagonal branch.The dragonfly opstar imaging catheter was advanced and an optical coherence tomography (oct) run was obtained.When removing the oct catheter, the guidewire was unintentionally withdrawn with the dragonfly catheter to the point that the coil of the guidewire was inside the rapid exchange portion of the dragonfly catheter and the guidewire tip was observed to have separated.A fluoroscope was used to locate the separated tip, it was retained inside the proximal shaft of the guiding catheter and inside the hemostatic valve.The hemostatic valve with the coil tip in it, were removed.It is believed that when the dragonfly catheter was removed the bmw coil prolapsed, and became entangled in the dragonfly catheter.When the doctor withdrew the dragonfly catheter, the guidewire withdrew with it, all the way into the guide catheter.When the dragonfly catheter was removed from the hemostatic valve, the coil of the wire separated and remained inside the guide catheter.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, the reported difficulties appear to be due to procedural circumstances.It is likely that during the procedure, the clearance between the bmw universal guidewire and dragonfly opstar imaging catheter was reduced causing the devices to become stuck together.When the dragonfly catheter was withdrawn, the guidewire was unintentionally withdrawn with the dragonfly catheter causing the tip of the guidewire to prolapse and separate in the guide catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4 - correction - catalog # and lot # updated.
 
Additional Manufacturer Narrative
H2: updated the device identification fields to align with the information in the corresponding fields in gudid.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17869544
Report Number2024168-2023-10835
Device Sequence Number7601580
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(17)250630(10)3071771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number3071771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/25/2023
06/13/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/30/2023
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight100 KG